Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 113, NWS Little Rock, AR

May 3, 2003Lonoke County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 3, 2003, 1:04 AM CDT for Lonoke County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2003, 1:04 AM CDT (06:04 UTC)
Expired
May 3, 2003, 1:40 AM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Lonoke County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS54 KLZK 030604
SVRLIT
ARC085-030640-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 AM CDT SAT MAY 3 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LONOKE COUNTY IN CENTRAL ARKANSAS

* UNTIL 140 AM CDT

* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF CARLISLE...OR ABOUT 3 MILES
  SOUTHEAST OF LONOKE...MOVING EAST AT 35 MPH. OTHER STRONG TO SEVERE 
  STORMS DEVELOPING IN PULASKI COUNTY WILL MOVE INTO LONOKE COUNTY 
  DURING THE WARNING PERIOD.

&& 

THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3467 9173 3469 9188 3486 9186 3486 9169

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:26 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 2, 9:26 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
926 PM CDT FRI MAY 2 2003

A FEW STORMS CONTINUE TO GROW IN THE SOUTH.

FCSTR ID = 38
.LZK...NONE.
Hazardous weather outlook, May 2, 10:35 PM CDT, 2 hours 29 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONT LIES ACROSS SOUTHERN ARKANSAS. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHERN AND SOUTHWESTERN
ARKANSAS DURING THE NIGHT. LARGE HAIL WILL BE THE MAIN SEVERE
WEATHER BUT DAMAGING WINDS GUSTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND
EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE
WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER
THREAT.

ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE
NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT
BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A
COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO DEVELOP WITH ANOTHER CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN AND SOUTHWESTERN
ARKANSAS TONIGHT.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
May 2, 11:16 PM CDTSevere Thunderstorm WarningLZKOuachita39 min
May 2, 11:43 PM CDTSevere Thunderstorm WarningLZKMontgomery32 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski43 min
May 3, 1:08 AM CDTSevere Thunderstorm WarningLZKPrairie37 min
May 3, 1:25 AM CDTSevere Thunderstorm WarningLZKSaline35 min
May 3, 1:28 AM CDTSevere Thunderstorm WarningLZKWoodruff32 min
May 3, 1:39 AM CDTSevere Thunderstorm WarningLZKLonoke, White31 min
May 3, 1:42 AM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke33 min
May 3, 1:56 AM CDTSevere Thunderstorm WarningLZKFaulkner29 min
May 3, 2:09 AM CDTSevere Thunderstorm WarningLZKWhite31 min
May 3, 2:13 AM CDTSevere Thunderstorm WarningLZKJohnson32 min
May 3, 2:24 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe21 min
May 3, 2:38 AM CDTSevere Thunderstorm WarningLZKWoodruff37 min
May 3, 5:43 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie27 min
May 3, 6:16 PM CDTSevere Thunderstorm WarningLZKJohnson29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.